MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915319
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that the iab ruptured.As a result, the iab was removed and therapy was discontinued.The patient is stable on minimal medication at time of event.There is no report of patient complications, serious injury or death.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 8.0fr fos intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag.Upon return, the distal end of the teflon sheath was noted at approximately 27.2cm from the iabc distal tip; liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.A bend to the iabc central lumen was noted at approximately 4.7cm from the iabc distal tip.Blood was noted on the exterior surfaces of the returned iabc as well as within the helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0061in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve and it held for at least 1 minute and then 30 seconds five separate times.The cal key and fos were connected to the iabp.The cal key was recognized.The pump status displayed "pl" pressure limit, indicating a possible partial broken fiber.The fiber was inspected; however, no fiber breaks were able to be identified.The catheter was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.A leak was immediately detected from the bladder membrane.Under microscopic inspection, abrasions were observed around the location of the leak site.A full thickness abrasion to the bladder was confirmed at approximately 19.1cm from the iabc distal tip and the appearance was consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 5.4cm from the iabc distal tip.The guidewire was able to advance through the central lumen.No blood or debris were noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 77.4cm from the iabc luer end.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.This will be monitored for any developing trends.The reported complaint of iab leak suspected is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16286739
Report Number3010532612-2023-00070
Device Sequence Number6785846
Product Code DSP
UDI-Device Identifier10801902167733
UDI-Public10801902167733
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberIPN915319
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F22K0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown